MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/07/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 25mm navitor transcatheter aortic valve was selected for implant on (b)(6) 2025.The patient's native valve was measured under the following: 22.7mm diameter, 71.4mm perimeter, and an area of 402.7mm^2.The patient had severe calcification on all three cusps.A non-abbott guidewire was positioned in the left ventricle (lv).A pre-dilation was performed with an 18mm non-abbott balloon.After pre-dilation and prior to the delivery system entering the patient, the patient presented with pulseless electrical activity (pea).Advanced cardiac life support (acls) was initiated.Cardiopulmonary resuscitation was performed as part of acls.The valve was positioned at 80% and left in situ.A transthoracic echocardiogram (tte) was performed and showed a pericardial effusion close to the left ventricle.A pericardial drainage was placed with partial reduction of a cardiac tamponade, however the patient remained in pea.The valve was released from the delivery cable.The final implant depth was 3-4mm from the non-coronary cusp (ncc).Extracorporeal circulation (ec) was started and a lv apical lesion was surgically treated.After the surgical repair, a return of spontaneous circulation (rosc) was achieved and maintained.After rosc ec was stopped and removed.A transesophageal echocardiogram (tee) showed the valve was in a stable position with a trivial perivalvular leak.Per the physician, the pericardial effusion was due to the non-abbott guidewire in the lv.The patient was hospitalization in the intensive care unit (icu).On (b)(6) 2025 the patient passed away.The cause of death was the pea.Per the physician, the pea and subsequent death were related to the procedure and patient's comorbidities.
 
Additional Manufacturer Narrative
The device was not returned for analysis.An event of cardiac arrest and death was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on all available information, causes for the reported cardiac arrest could not be conclusively determined.It is possible that they are related to the implant procedure.However, this cannot be confirmed.The reported death appears to be related to the cardiac arrest.The reported unexpected medical intervention was the result of case-specific circumstances.The event and imaging was reviewed by an abbott senior director of medical affairs.The reviewer stated, this appears to be a procedural related death and not related to device malfunction." codes removed: health effect-clinical code: 2226 cardiac tamponade;3271 pericardial effusion.Health effect- impact code: 4624 surgical intervention.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21516044
Report Number2135147-2025-01094
Device Sequence Number4590658
Product Code NPT
UDI-Device Identifier05415067031587
UDI-Public(01)05415067031587(17)261106
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNVTR-25
Device Catalogue NumberNVTR-25
Device Lot Number10103833
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INNOWI WIRE
Outcome Attributed to Adverse Event Required Intervention; Disability; Hospitalization; Death;
Patient Age84 YR
Patient SexFemale